Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 399, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Oct 31, 2019, 8:58 PM EDT for 5 counties in Pennsylvania. It was in force for 62 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2019, 8:58 PM EDT (00:58 UTC)
- Expired
- Oct 31, 2019, 10:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Binghamton radar (KBGM), 151 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 8:59 PM EDT | TSTM WND DMG | 1 Ne Mount Aetna, PA | DOWNED TREE AND WIRES ON TEMPLE ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:09 PM EDT | TSTM WND DMG | Pocono Pines, PA | SEVERAL DOWNED TREES AND POWER LINES IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:10 PM EDT | TSTM WND DMG | 3 Nw Tobyhanna Twp, PA | SEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE ARROWHEAD LAKE AREA. |
| Oct 31, 9:17 PM EDT | TSTM WND DMG | 1 Nw Scotrun, PA | DOWNED TREE NEAR THE INTERSECTION OF BROOKDALE ROAD AND FRANTZ HILL ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:21 PM EDT | TSTM WND DMG | 4 Nw Tobyhanna Twp, PA | DOWNED TREES AND WIRES ON LOCUST RIDGE ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:23 PM EDT | TSTM WND DMG | Shartlesville, PA | DOWNED TREES AND POWER LINES IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:26 PM EDT | TSTM WND DMG | 2 Ssw Pocono Summit, PA | DOWNED TREE ON ISLAND DRIVE. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:28 PM EDT | TSTM WND DMG | 1 Ne Mount Pocono, PA | DOWNED TREE ON SENECA ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:43 PM EDT | TSTM WND DMG | 1 Se Bern Twp, PA | DOWNED TREE ON U.S. HIGHWAY 222 NEAR HIGHWAY 183. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:52 PM EDT | TSTM WND DMG | 2 Ese Leesport, PA | DOWNED TREES AND POWER LINES NEAR WILEYS ROAD AND PILLAR DRIVE. TIME ESTIMATED FROM RADAR. |
| Oct 31, 9:57 PM EDT | TSTM WND DMG | Blandon, PA | DOWNED TREES AND POWER LINES IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Oct 31, 10:05 PM EDT | TSTM WND DMG | 1 Ne Kutztown, PA | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 7:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 491 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WUUS51 KPHI 010058
SVRPHI
PAC011-025-077-089-095-010200-
/O.NEW.KPHI.SV.W.0399.191101T0058Z-191101T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
858 PM EDT Thu Oct 31 2019
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Berks County in eastern Pennsylvania...
Northwestern Lehigh County in eastern Pennsylvania...
Carbon County in northeastern Pennsylvania...
Monroe County in northeastern Pennsylvania...
West central Northampton County in eastern Pennsylvania...
* Until 1000 PM EDT.
* At 857 PM EDT, severe thunderstorms were located along a line
extending from Albrightsville to Windsor, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Reading, Lehighton, Mount Pocono, Wyomissing, Northampton, East
Stroudsburg, Tobyhanna, Palmerton, Kutztown, Jim Thorpe, Hamburg,
Slatington, Fleetwood, Sinking Spring, Laureldale, Nesquehoning,
Womelsdorf, Weatherly, Wernersville and Newmanstown.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 277 and 310.
Interstate 78 in Pennsylvania between mile markers 10 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4052 7625 4058 7605 4057 7602 4065 7598
4074 7576 4091 7599 4101 7573 4105 7577
4110 7575 4113 7569 4112 7564 4123 7554
4125 7513 4115 7515 4113 7506 4019 7595
4049 7643
TIME...MOT...LOC 0057Z 235DEG 45KT 4103 7557 3993 7657
HAIL...<.75IN
WIND...60MPH
$$
Iovino1 follow-up statement
488
WWUS51 KPHI 010126
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
926 PM EDT Thu Oct 31 2019
PAC011-025-077-089-095-010200-
/O.CON.KPHI.SV.W.0399.000000T0000Z-191101T0200Z/
Berks PA-Lehigh PA-Carbon PA-Monroe PA-Northampton PA-
926 PM EDT Thu Oct 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR BERKS...NORTHWESTERN LEHIGH...CARBON...MONROE AND WEST CENTRAL
NORTHAMPTON COUNTIES...
At 926 PM EDT, severe thunderstorms were located along a line
extending from near Skytop to Akron, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Reading, Lehighton, Mount Pocono, Wyomissing, Northampton, East
Stroudsburg, Tobyhanna, Palmerton, Kutztown, Jim Thorpe, Hamburg,
Slatington, Fleetwood, Sinking Spring, Laureldale, Nesquehoning,
Womelsdorf, Weatherly, Wernersville and Newmanstown.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 277 and 310.
Interstate 78 in Pennsylvania between mile markers 10 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4052 7625 4058 7605 4057 7602 4065 7598
4074 7576 4091 7599 4101 7573 4105 7577
4110 7575 4113 7569 4112 7564 4123 7554
4125 7513 4115 7515 4113 7506 4019 7595
4049 7643
TIME...MOT...LOC 0126Z 235DEG 45KT 4123 7519 4013 7620
HAIL...<.75IN
WIND...60MPH
$$
IovinoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:26 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 31, 8:26 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
826 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A powerful cold front will sweep across our area tonight as
strengthening low pressure moves from the eastern Great Lakes to
southeastern Canada overnight and Friday. High pressure builds
into the Mid-Atlantic region Friday night into Saturday. A weak
but dry cold front crosses our area Saturday night, then high
pressure builds in later Sunday and Monday. The next cold front
moves through late Tuesday, followed by high pressure Wednesday
into Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
8 pm update:Severe thunderstorm watch issued for most of the
area (apart from coastal NJ and Sussex Co Delaware) through 1
AM. The severe threat will progress eastward with time.
630 update:Very little changes to going forecast as things are
behaving as expected. Based on the current line position and
movement, expect arrival in western parts of our area around 9
PM, before reaching the I-95 corridor around 11-midnight, and
pushing off the NJ coast around 1 AM or so.
Previous discussion:
The big storm system that has been advertised for the last
several days is on its way.
Low pressure over the Ohio Valley will track to the northeast
this evening, dragging a strong cold front across the region
from west to east sometime between 9pm-1am. Strong, southerly
flow will continue to usher a warm and humid airmass into the
region this evening. Dew points are well in the 60s, and may be
around 70 before the cold front works its way across the region.
A 65-75 kt LLJ will move across the region tonight, and this
will be followed by a 135 kt jet streak after midnight tonight.
The big question is how much of this wind will be able to mix
down? There is a pretty decent inversion up to around 900 mb,
and this seems to be keeping the strongest of the winds aloft,
but going into this evening, especially along coastal New
Jersey, it looks as if at least 45-50 mph winds will mix down
out ahead of the cold front. As a result, will go ahead and
issue a Wind Advisory for coastal New Jersey from around 8pm
this evening to 5am Friday. Southerly gales will be howling on
the ocean, so it is not out of the question for the stronger
winds to come onshore.
The other issue in term of winds is that a squall line will
develop over western New York and western Pennsylvania late this
afternoon and, owing to the strong winds aloft, will quickly
race east this evening. The line looks to enter southeast
Pennsylvania and the eastern shores of Maryland between 9pm-
10pm, and should be off the New Jersey coast between midnight-
1am. Cold front quickly follows behind the line, and skies clear
out and much cooler and dryer air will filter into the Mid-
Atlantic and Northeast.
With the passage of the squall line, there is the threat for
severe weather.
Latest SPC Mesoanalysis shows 500-1000 J/kg of SB CAPE across
Delmarva and into the Delaware Valley. With loss of diurnal
heating this evening, that should go down, but would still be
upwards of 200- 300 J/kg of SB CAPE, as well as 300-600 J/kg of
ML MUCAPE. Given these marginal instability parameters, there
may not be much, if any lightning, but with the passage of the
squall line, the stronger winds should mix down, resulting in
potentially damaging wind gusts.
Cannot rule out an isolated tornado with the passage of the
squall line as well due to strong vertical wind shear.
There is an Enhanced Risk for severe weather into western
portions of the Delaware Valley, and a Slight Risk up to the
I-95 corridor. Once the line goes east of I-95, the line weakens
fairly rapidly as it moves offshore.
Windy and much colder by daybreak Friday with temperatures
falling into the 30s and 40s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Cold front will be well offshore and CAA continues with a
strong westerly flow. Abundant sunshine on tap as high pressure
builds in from the west. Pressure gradient slackens in the
afternoon, and winds diminish late. Highs on Friday will only be
in the 40s and 50s, which is around a 20 degree difference from
the high today.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Summary...Colder conditions through the weekend, then
temperatures moderate some Tuesday into Wednesday before some
cooling again for the end of next week. A period of dry weather
anticipated, with only Tuesday and Tuesday night having a chance
for some showers.
Synoptic Overview...An upper-level trough amplifies eastward
from the Midwest, Great Lakes and Mississippi Valley Friday
night and Saturday. This trough slides across the East over the
weekend but quickly lifts out by later Sunday. The flow looks to
turn more zonal later Sunday before the next trough takes shape
across the Midwest later Monday into Tuesday, which may then
stick around through late next week centered near the Great
Lakes and south-central Canada regions.
For Friday night through Sunday...An upper-level trough from
south-central Canada and the Midwest Friday night will amplify
eastward through Saturday, then lift out of the Northeast during
Sunday. Surface high pressure over our area Friday night will
weaken into Saturday, then a weak but dry cold front crosses our
area Saturday night. This front may actually dissipate as it
crosses our area, with it being more of a dew point boundary.
Prior to this front arriving, light to calm winds and a cold air
mass with a mostly clear sky will set the stage for a cold
night Friday. There is the potential for a widespread frost
across the region, with even some areas experiencing a freeze.
Looks like we will eventually need frost and/or freeze headlines
for a good portion of the area (with the exception across the
far north where the growing season has already ended). A little
warmer Saturday afternoon ahead of the weak cold front, then
cooler again Sunday. Some frost possible again Saturday night,
however it may be a little milder given a weak front moving
through. There could then be a widespread freeze Sunday night as
high pressure builds right across our area.
For Monday and Tuesday...An overall central to eastern Canadian
trough will extend across the Midwest, Great Lakes and into the
Northeast with our area mostly on the far southeast side of it.
High pressure across the region Monday will retreat to the
northeast into Tuesday. A short wave trough embedded in the
larger trough will track well to our north late Tuesday taking
surface low pressure with it. An associated cold front will move
through our area Tuesday night, however the moisture return
looks on the weak side. We cannot rule out some showers with the
front mainly Tuesday night, therefore maintained some low PoPs
for now. It will turn milder though Tuesday in advance of the
cold front.
For Wednesday and Thursday...A more zonal flow takes shape
across the East and will result in surface high pressure
extending eastward across our area. Given the zonal flow though
and an impulse coming out of the Plains Thursday, some
additional clouds may be tossed our way. The surface high and
its air mass source should result in some cooling during this
time frame, as the air mass dries out behind a cold front which
is anticipated to be offshore to start Wednesday.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Conditions will rapidly deteriorate as a strong cold
front plows into the region tonight from west to east with the
best timing being from 02-05Z. The front should cross the Philly
terminals around 03Z with southwesterly wind quickly switching
to a westerly to slightly north of westerly direction from 15 to
20 knots and gusts to 30-40 knots. Conditions should slowly
improve from IFR to MVFR by 07Z.
Friday...conditions should improve to VFR near or after 12Z with
skies turning scattered. Winds will remain strong from 10 to 15
knots and gusts to 25 knots, but these will die off through the
day with gusts dropping below 15 knots by 20Z.
OUTLOOK...
Friday night...VFR. Northwest winds diminishing to 10 knots or
less. High confidence.
Saturday...VFR. Light and variable winds, becoming south or
southwest around 5 knots during the day, then shifting to west-
northwest at night. High confidence.
Sunday and Monday...VFR. West-northwest winds 10-15 knots
Sunday, diminishing Sunday night, then turning southerly 5-10
knots Monday. Moderate confidence.
Tuesday...Mostly VFR. A chance of some showers especially at
night. Southerly winds near 10 knots. Low confidence.
&&
.MARINE...
Gale Warnings are in effect. Southerly flow increases tonight
with 35-45 kt gusts on all waters into Friday morning. a few
strong thunderstorms are possible around midnight tonight,
possibly resulting in 50+ wind gusts. Cold front moves across
the waters late and winds abruptly shift to the west.
West winds diminish to SCA levels Friday morning.
OUTLOOK...
Friday night...The conditions are anticipated to be below Small
Craft Advisory criteria, with even any lingering 5-foot seas
offshore subsiding early.
Saturday and Sunday...The conditions remain below Small Craft
Advisory criteria Saturday. West to northwest winds should
increase with possible gusts to 25 knots Saturday night into
Sunday, then diminish some by Sunday night.
Monday and Tuesday...The conditions are anticipated to be below
Small Craft Advisory criteria.
&&
.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory for the tidal Delaware River has
been cancelled. High tide has passed at most locations on the
river.
A sustained southerly flow is expected into tonight. As a
result, water will remain trapped in the upper part of
Chesapeake Bay, and in the upper part of Barnegat Bay.
A Coastal Flood Advisory remains in effect for the counties
along the upper eastern shore of Maryland to cover the upcoming
high tide. Minor flooding is anticipated.
There will also continue to be minor flooding on the northern
part of Barnegat Bay until the southerly wind shifts to the west
late tonight. We have covered that area with a Coastal Flood
Statement since the impacts there should be fairly localized.
The wind shift to the west late tonight should finally begin to
push water away from the coast. Following a week of on and off
coastal flooding, we are not expecting any additional issues
from Friday onward.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory until 5 AM EDT Friday for NJZ012>014-020-022>027.
DE...None.
MD...Coastal Flood Advisory until 3 AM EDT Friday for MDZ008-012.
Coastal Flood Advisory until midnight EDT tonight for MDZ015-
019-020.
MARINE...Gale Warning until 10 AM EDT Friday for ANZ430-431-450>455.
&&
Synopsis...Gorse
Near Term...Carr/MPS
Short Term...MPS
Long Term...Gorse
Aviation...Davis/Gorse
Marine...Gorse/MPS
Tides/Coastal Flooding...Hazardous weather outlook, Oct 31, 6:54 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 654 PM EDT Thu Oct 31 2019 DEZ001>004-NJZ008>010-015>019-021-PAZ060>062-070-071-101>106-012300- New Castle-Kent-Inland Sussex-Delaware Beaches-Morris-Hunterdon- Somerset-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Cumberland-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 654 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. A line of showers and thunderstorms will pass through the region tonight with the potential for damaging winds in excess of 60 mph. Cannot rule out an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Below freezing temperatures Friday night through Sunday night will bring to an end of the growing season. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ008-012-012300- Cecil-Kent MD- 654 PM EDT Thu Oct 31 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A line of showers and thunderstorms will pass through the region tonight with the potential for damaging winds in excess of 60 mph. Cannot rule out an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Below freezing temperatures Friday night through Sunday night will bring to an end of the growing season. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ015-019-020-012300- Queen Annes-Talbot-Caroline- 654 PM EDT Thu Oct 31 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A line of showers and thunderstorms will pass through the region tonight with the potential for damaging winds in excess of 60 mph. Cannot rule out an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Below freezing temperatures Friday night through Sunday night will bring to an end of the growing season. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012>014-020-022>027-012300- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 654 PM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A line of showers and thunderstorms will pass through the region tonight with the potential for damaging winds in excess of 60 mph. Cannot rule out an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Below freezing temperatures Friday night through Sunday night will bring to an end of the growing season. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-012300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 654 PM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-012300- Sussex-Warren-Carbon-Monroe- 654 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Tonight. A line of showers and thunderstorms will pass through the region tonight with the potential for damaging winds in excess of 60 mph. Cannot rule out an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Oct 31, 6:00 PM EDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 600 PM EDT Thu Oct 31 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-010000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 600 PM EDT Thu Oct 31 2019 ...SHOWERS AND THUNDERSTORMS WITH STRONG WINDS... A line of showers and thunderstorms with locally strong winds was approaching from the west early this evening. The line will move from west to east across eastern Pennsylvania, northeastern Maryland, Delaware and New Jersey between 9:00 PM and 1:00 AM. Locally damaging winds are expected. Strong wind gusts may take down some trees and utility wires. Power outages are possible. Secure light weight outdoor objects such as trash cans, outdoor furniture and holiday decorations. Remain indoors as the storms pass through our region. Please continue to monitor the latest forecast. Iovino
Local storm report, Oct 31, 8:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 N MOUNT AETNA 40.45N 76.30W
10/31/2019 BERKS PA UTILITY COMPANY
TREES AND WIRES DOWN NEAR LANCASTER AVENUE.
TIME ESTIMATED FROM RADAR.
&&
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:11 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 64 min |
| Oct 31, 9:35 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 55 min |
| Oct 31, 9:41 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Oct 31, 9:56 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 4 hr |
| Oct 31, 9:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 64 min |
| Oct 31, 10:23 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Montgomery | 67 min |
| Oct 31, 10:43 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 77 min |
| Oct 31, 10:45 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 4 hr |
| Oct 31, 11:08 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 4 hr |
| Oct 31, 11:14 PM EDT | Flash Flood Warning | PHI | Carbon, Monroe, Northampton | 4 hr |
| Oct 31, 11:15 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 60 min |
| Oct 31, 11:32 PM EDT | Tornado Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 14 min |
| Oct 31, 11:54 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 66 min |
| Oct 31, 11:54 PM EDT | Tornado Warning | PHI | Bucks | 36 min |
| Nov 1, 1:43 AM EDT | Areal Flood Warning | PHI | Berks | 4 hr |
| Nov 1, 2:28 AM EDT | River Flood Warning | PHI | Chester | 4 hr |
| Nov 1, 3:02 AM EDT | Areal Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 5 hr |
| Nov 1, 3:06 AM EDT | Areal Flood Warning | PHI | Carbon, Monroe, Northampton | 4 hr |
| Nov 1, 3:31 AM EDT | Freeze Watch | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 6 hr |
| Nov 1, 9:12 AM EDT | Freeze Warning | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery and 1 more | 25 hr |
| Nov 1, 3:16 PM EDT | Frost Advisory | PHI | Philadelphia | 19 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.